1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

metformin

Discussion in 'Diabetes Complications' started by rosdoc1, Jan 11, 2018.

  1. rosdoc1

    rosdoc1 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    1
    Hi I have been diet controlled type 2 for 3 years. just put onto metformin 500mg x 2 per day, 21st dec 2017. coping with many of the side effects but after about 5 days on meformin, I now have blurred vision. My practice nurse said it is probably caused by my high blood sugar levels. But seems a coincidence that after 5 days i now have blurred vision. have read on some websites, it is because my blood sugars have been so high for so long my eyes have adjusted, now on metformin it is bringing my sugars down and my eyes cannot cope with the drop in sugars, this was backed up by DRS nurse. Anyone else suffer from this and if so is it temp.
     
  2. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    1,864
    Likes Received:
    652
    Trophy Points:
    113
    It is temp, but get an eye test in a few weeks time if it is still going on, as you may need a revised glasses prescription.
     
  3. daisyduck

    daisyduck Type 2 · Well-Known Member

    Messages:
    835
    Likes Received:
    722
    Trophy Points:
    153
    No personal experience of this but I have read of the same thing several times on here. I've heard that it does stabilise and you are advised not to change glasses for a while
     
  4. rosdoc1

    rosdoc1 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    1
    Thank you.
    was getting worried.
     
  5. rosdoc1

    rosdoc1 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    1
    Thank you


    feel a bit better now
     
  6. Resurgam

    Resurgam Type 2 (in remission!) · Well-Known Member

    Messages:
    3,142
    Likes Received:
    2,121
    Trophy Points:
    198
    Is your BG lower?
    Metformin is not a BG lowering medication, it affects how your liver releases glucose so perhaps it can stop highs but it doesn't create lows.
     
    • Like Like x 1
  7. 4ratbags

    4ratbags Type 2 · Well-Known Member

    Messages:
    3,290
    Likes Received:
    9,562
    Trophy Points:
    178
    It can create lows unfortunately. Once I got my BS down to the 5's I was having constant hypos, I stopped my Metformin and I was fine.
     
    • Like Like x 1
  8. rosdoc1

    rosdoc1 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    1
    Thank you
     
  9. rosdoc1

    rosdoc1 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    1
    wakened this morning and first in 2 weeks feel my eyes are a bit clearer, got retinopathy appt Tues, hopefully the blurred vision is clearing,
     
  10. shelley262

    shelley262 Type 2 · Well-Known Member

    Messages:
    142
    Likes Received:
    158
    Trophy Points:
    63
    Hi sorry to hear about your blurred vision I had some vision probs with blurring in early days but didn’t last long. As others have advised just don’t get new glasses until your bg readings are stable as diabetes def affects prescription - now I’m having low bg my prescription is very different to when they were high.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook